Alert archive / Kentucky / River Flood Warnings in 2013
River Flood Warning 39, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Mar 18, 2013, 2:42 PM CDT for Muhlenberg County, Kentucky. It took effect at Mar 19, 2013, 9:14 AM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2013, 2:42 PM CDT (19:42 UTC)
- In effect from
- Mar 19, 2013, 9:14 AM CDT
- Expired
- Mar 23, 2013, 2:03 PM CDT
- In force
- 4 days
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
County Muhlenberg County, KY
The river
Written for the forecast point Green River (KY) at Paradise (PRDK2). The gauge peaked at 20.85 ft at Mar 21, 2013, 9:00 PM CDT.
- Action stage
- 378 ft
- Minor stage
- 380 ft
- Moderate stage
- 386 ft
- Major stage
- 400 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 18, 12:26 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Mar 18, 12:26 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1226 PM CDT MON MAR 18 2013 .UPDATE... ISSUED AT 1226 PM CDT MON MAR 18 2013 UPDATED FOR AVIATION FORECAST DISCUSSION. && .SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT) ISSUED AT 246 AM CDT MON MAR 18 2013 SHOWERS AND THUNDERSTORMS OVER MUCH OF THE CWA AT THE TIME OF THIS WRITING SHOULD CONTINUE TO DIMINISH FROM WEST TO EAST AS THE PARENT WEATHER SYSTEM LIFTS TO THE NORTHEAST. WITH PLENTY OF DEEPER MOISTURE BEHIND THE SYSTEM THERE STILL COULD BE SMALL CHANCES FOR SHOWERS THROUGH AT LEAST MIDDAY BEFORE DRIER AIR BEGINS TO PUNCH IN FROM THE WEST. SURFACE HIGH PRESSURE WILL THEN KEEP THE REGION DRY AND COOLER THROUGH TUESDAY. TUESDAY NIGHT MODELS ARE IN DECENT AGREEMENT IN BRINGING A SHORT WAVE AND ASSOCIATED MOISTURE CAPABLE OF CRANKING OUT A FEW HUNDREDTHS OF QPF OVER THE AREA. EXACT TIMING AND TRACK OF THIS FEATURE WILL BE CRITICAL BECAUSE WITH TIME NOT ONLY WILL SURFACE TEMPERATURES BE DIPPING BELOW FREEZING BUT TEMPERATURES IN THE LOWER LEVELS OF THE ATMOSPHERE WILL BE DOING THE SAME. WITH THERE BEING SOME UNCERTAINTY REGARDING TIMING AND TRACK...DECIDED TO GO WITH 25 POPS EVERYWHERE...AND FOR WX...SNOW SHOWERS OVER THE NORTHERN THIRD OF THE CWA WITH A RAIN SHOWER/SNOW SHOWER MIX OVER THE REMAINDER OF THE AREA. IN THE WAKE OF THIS FEATURE HIGH PRESSURE TAKES CONTROL AGAIN KEEPING THINGS DRY WITH BELOW NORMAL TEMPERATURES THROUGH THE END OF THE SHORT TERM PERIOD. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 246 AM CDT MON MAR 18 2013 THE EXTENDED FORECAST IS CERTAINLY ONE OF LOW CONFIDENCE... ESPECIALLY FROM FRIDAY ONWARD. IN GENERAL...AN UPPER LOW OVER THE GREAT LAKES REGION AT THE START OF THE PERIOD IS FORECAST TO SHIFT EAST INTO THE CANADIAN MARITIMES BY THE WEEKEND. AS THIS OCCURS... BROAD TROUGHING IS PROGGED TO DEVELOP OVER THE NATIONS MID SECTION. THE APPROACH OF UPPER LEVEL ENERGY FROM THE PLAINS WILL RESULT IN THE POTENTIAL FOR A LIGHT PRECIPITATION EVENT THURSDAY INTO FRIDAY. ALL MODELS CONTINUE TO SUGGEST THE MAIN FOCUS FOR PRECIPITATION WILL BE OVER SOUTHERN SECTIONS OF THE AREA...WHILE LOCATIONS ALONG THE INTERSTATE 64 CORRIDOR MAY RECEIVE LITTLE TO NO PRECIPITATION. FORECAST THERMAL PROFILES INDICATE TEMPERATURES WILL BE COLD ENOUGH TO SUPPORT MAINLY SNOW THURSDAY NIGHT...AND A MIX OF RAIN WITH SNOW AS THE PRECIPITATION BEGINS THURSDAY AND TAPERS OFF ON FRIDAY. AT THIS POINT...IT IS ENTIRELY TOO EARLY TO DETERMINE THE SIGNIFICANCE OF THIS EVENT...BUT THE POTENTIAL FOR SOME IMPACT FROM WINTRY PRECIPITATION CERTAINLY SEEMS PLAUSIBLE...ESPECIALLY OVER PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST KENTUCKY. BEYOND THIS FIRST EVENT...MODELS DIVERGE SUBSTANTIALLY...WHICH REALLY COMPLICATES THE FORECAST OVER THE WEEKEND. WHILE THE GFS AND GEM WOULD INDICATE THE CONTINUATION OF UNSETTLED WEATHER INTO SATURDAY...THE ECMWF AND ITS ENSEMBLE MEAN TEND TO SUPPRESS ANY PRECIPITATION POTENTIAL WELL TO OUR SOUTH. AT THIS POINT...THIS IS THE SOLUTION I FAVOR...EVEN JUST SLIGHTLY. AS A RESULT...WILL MAINTAIN A GENERALLY DRY FORECAST BEYOND FRIDAY UNTIL SUCH TIME MORE CONFIDENCE CAN BE GLEANED FROM THE LONGER TERM MODELS. TEMPERATURES THROUGH THE PERIOD WILL REMAIN UNSEASONABLY COLD...WITH HIGHS IN THE 40S AND LOWS NEAR THE FREEZING MARK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 1226 PM CDT MON MAR 18 2013 A LOW PRESSURE SYSTEM WILL CONTINUE MOVING NORTHEAST ACROSS THE LOWER OHIO VALLEY THIS AFTERNOON. WINDS HAVE SHIFTED AROUND TO THE WEST AND HAVE BECOME GUSTY AT TIMES. THE CIGS HAVE GRADUALLY LIFTED TO MVFR AT ALL SITES. CLEARING WILL TAKE PLACE EARLY TONIGHT AS WINDS BECOME LIGHTER. A POTENT JET STREAK WILL TRAVERSE THE AREA TOMORROW...AND THIS WILL RESULT IN SOME MID LEVEL CLOUDINESS. OTHERWISE...BENIGN WEATHER WILL CONTINUE WITH NORTHWEST WINDS AOB 10 KTS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Mar 18, 3:41 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 341 AM CDT MON MAR 18 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-190845- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 341 AM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE MAINLY OVER THE SOUTHEAST HALF OF THE QUAD STATE REGION THIS MORNING. A FEW STORMS MAY PRODUCE SMALL HAIL...OTHERWISE SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MINOR SNOW ACCUMULATIONS ARE POSSIBLE OVER THE NORTHERN HALF OF THE QUAD STATE TUESDAY NIGHT...THEN OVER THE SOUTHERN HALF OF THE AREA TOWARD THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:25 AM CDT | Areal Flood Advisory | PAH | Christian, Todd, Trigg | 110 min |
| Mar 18, 10:53 AM CDT | River Flood Warning | PAH | Daviess, Henderson | 5 days |
| Mar 18, 10:53 AM CDT | River Flood Warning | PAH | Henderson, Union | 47 hr |
| Mar 18, 10:53 AM CDT | River Flood Warning | PAH | Union | 5 days |
| Mar 18, 10:53 AM CDT | River Flood Warning | PAH | Crittenden, Union | 8 days |
| Mar 18, 11:03 AM CDT | River Flood Warning | PAH | Ballard, McCracken | 8 days |
| Mar 18, 6:07 AM CDT | River Flood Warning | PAH | Wayne, White | 41 hr |
| Mar 18, 10:24 AM CDT | River Flood Warning | PAH | Franklin, Williamson | 5 days |
| Mar 18, 10:40 AM CDT | River Flood Warning | PAH | Gallatin, Wabash, White | 70 hr |
| Mar 18, 11:11 AM CDT | River Flood Warning | PAH | Alexander, Jackson, Union | 23 hr |
Nearby
River Flood Warnings in Kentucky, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.